MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952812300
Medical Device Problem Codes Kinked (1339); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: promus premier,us, mr 3.00x12mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found the entire stent was damaged.The stent was distorted and bunched in a proximal direction; partially covering the proximal marker band and exposing the distal side of the balloon wall for approximately 7mm.Crimp markings were evident on the 7mm of exposed balloon wall, indicating crimp contact between the coated stent and balloon.The balloon cones were reviewed and no issues were noted with the distal balloon cone; the balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Damage was noted to the proximal balloon cone, it appeared bunched and distorted.The bumper tip of the device showed slight signs of damage to the distal edge of the tip.A visual and tactile examination found multiple hypotube kinks.A visual and tactile examination of the outer and the inner lumen, and mid-shaft revealed a kink within the mid-shaft section, approximately 3mm proximal to the port well.The bi-component bond showed no signs of damage or strain.A 0.014'' guidewire was tracked through the inner lumen, entering via the port weld and exiting via the tip, no tracking difficulties were noted, indicating no issue with or blockages within the inner lumen.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 19-dec-2016.It was reported advancing difficulties were encountered and shaft kink occurred.A 3.00x12mm promus premier¿ drug eluting stent was selected to treat the lesion.During preparation, the physician attempted to insert the device through a non-bsc guide catheter, however, the non-bsc guide catheter was kinked and the stent delivery system (sds) was unable to pass through.Upon removal of the sds, it was noticed that the shaft was kinked at the wire exit port.No patient complications were reported.However, returned device analysis revealed stent damage and stent moved on balloon.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6249172
Report Number2134265-2016-12378
Device Sequence Number13642369
Product Code NIQ
UDI-Device Identifier08714729844679
UDI-Public(01)08714729844679(17)20171105(10)19270325
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2017
Device Model NumberH7493952812300
Device Catalogue Number39528-1230
Device Lot Number19270325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR